Can Botox that gets in your eye and drains down tear duct into throat/stomach cause any problems?

Had a cosmetic botox treatment today and some dripped into my eye - and drained down my throat. Very worried as I can still taste it hours later

Doctor Answers 9

Botox

Thank you for your question in regards to Botox. The small amount drained into your throat should have no effect to your stomach, or your eye. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.
I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 151 reviews

Botox drip

It would be highly unlikely that the small amount that got into your eye, etc.. would cause a problem. Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Can Botox that gets into tear duct cause a problem

Thank you for sharing your concerns. Due to the small amount of Botox getting absorbed by your body, it would be very unlikely to have a problem. Follow up with your doctor if there are any symptoms. Good luck,

Botox - some got in my eye and I swallowed it.

Thank you for asking about your Botox.

  • The tiny amount that you swallowed should have no effects on your body.
  • You should rinse out your eye to be sure none remains on the eye itself. 
  • It is very unlikely to affect your eye but can make the eye dilate -
  • You should let the person who treated you know of your concern -
  • If any new symptoms arise, have the doctor who treated you check you in person.
Always see a Board Certified Plastic Surgeon.
Best wishes - Elizabeth Morgan MD PHD FACS

Botox into eyes

since Botox was initially used to treat problems with the eye it is not likely that it is going to cause any problem. additionally, the extremely small amount that you received into the throat and stomach should have no effect

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox dripped into eye

The problem would not be the systemic absorption, it would be the effects it has on the eye and it's muscles. It could affect the iris leading to dilation. This would cause problems with inability to contract the pupil and can lead to difficulty tolerating sunlight. It depends how much got in. It is not enough to cause any other effects on the body.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox in throat

The small amount that went into your tear duct and subsequently into your throat should pose no serious problems. Check with your physician if any should arise but it's unlikely at this time that problems would show up.

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

Botox in Throat

I would check with your treating physician since it sounds as if you are still aware of it.  For the best cosmetic results please consult an expert.  Best, Dr. Green

Botox and tear duct

I would use artificial tears every one hour while awake for a few days. I would also drink lots of water. It is highly unlikely that there will be any consequence from this. 

T.G. Khan, DO, FACS
Fort Lee Oculoplastic Surgeon
4.5 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.